MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number VBJR051502A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Insufficient Information (4580)
Date of Event 07/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
On an unknown date, the patient present with a non-healing ulcer.Additionally, computed tomography angiography identified thrombus and associated plaque in the proximal superficial femoral artery.It was noted there was not a complete occlusion.The guiding sheath was advanced up and over the bifurcation, however, it only reached the common femoral artery.The valve of the sheath was immediately adjacent to the access site.A atherectomy was performed with a distal filter in place.Next a balloon angioplasty of the lesion was performed.There was a residual clot and dissection around the location of the plaque.The physician decided to cover the locations using a gore® viabahn® endoprosthesis with heparin bioactive surface with a 1:1 sizing of device to vessel.The delivery catheter was advanced to its intended location with no issue.The physician slowly started pulling the deployment line and felt no resistance.The physician confirmed the catheter was oriented straight out of the catheter while pulling the deployment line.Halfway through the deployment the deployment line snapped.The stent graft remained partially deployed.The physician attempted to cut back the catheter to locate the deployment line.The deployment line was unable to be located.The sheath was then advanced as far as it would reach in an unsuccessful attempt to cover the device and remove it.The catheter was pulled back causing the stent graft to fully expand.The viabahn® device landed in front of the profunda and into the common femoral artery approximately 1.5cm.An unsuccessful attempt was made to use a balloon to push the stent graft distally away from the common femoral artery and the profunda.It was noted the flow from the profunda was still partially obstructed.In order to restore full blood flow to the profunda the physician performed a surgical cut down cutting off the proximal 1.5cm of the endoprosthesis and then tacked it down to the sfa.The physician noted when he took out that segment of the endoprosthesis there was a string attached to it.This was assumed to be a portion of the deployment line but was not confirmed.

Brand Name
GORE VIABAHN ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key12334104
Report Number2017233-2021-02278
Device Sequence Number4542706
Product Code NIP
UDI-Device Identifier00733132623921
UDI-Public00733132623921
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/07/2021
Device Model NumberVBJR051502A
Device Catalogue NumberVBJR051502A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date10/04/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;